Bluelight

Thread: diphenhydramine abuse effects?

Results 1 to 8 of 8
  1. Collapse Details
    diphenhydramine abuse effects? 
    #1
    it all started when i kicked street opiates (heroin, oxycodone, hydromorphone) and got into a methadone maintenance treatment program. i wasn't ready to stop getting high every day so i started taking some benadryl after my daily dose to try and reach that blissful nod. i love the way it made me feel, it took the edge off and just "zombified" me, as i like to call it. as my methadone tolerance dose up, as did my benadryl in take. for 8 months, i was taking anywhere from 250 to 400mg of diphenhydramine daily. i couldn't stop. i knew i was damaging my body, but at the time i just didn't give a flying fuck.

    now, i've detoxed from methadone and cut my benadryl intake down drastically (maybe 50-100mg 3 times a week). i started to notice some changes in myself. my lower abdomen is cramped up at all times, i feel like i can't formulate sentences correctly, my people skills have gone down the drain, i'm depressed but can't muster up enough emotion to cry even though i feel like i need to, my brain just feels slow all around. do you think this is from my benadryl abuse and do you think these are just short term ramifications?

    i know benadryl addiction/abuse is a pretty rare problem and it's long term effects from abuse aren't very well known. i just need some insight on the situation. so i turn to you, bluelight.

    i'm really fucking freaked out. any feedback would be greatly appreciated.
     

  2. Collapse Details
     
    #2
    Ex-Bluelighter
    Join Date
    Mar 2008
    Location
    Los Angeles California Where its hot baby!
    Posts
    1,661
    I don't know man. I feel exactly the same, and I am just coming off fentanyl now.

    How was the methadone detox man? What happened? Why did you get off it? I am interested in methadone.
     

  3. Collapse Details
     
    #3
    i moved to the big island of hawaii and there is only one clinic on the island, strategically placed on the opposite side of the island lol. there was no way i was going to be able to make that drive everyday, so i decided it was time to get off that shit. this is also when i cut down on my diphen. intake.

    it was an absolute nightmare. vomiting started on the 4th day and lasted 3-4 days, liquid diarrhea started around the 7th or 8th. didn't sleep a wink for the first 5 days due to the worst restless legs i've ever experienced. had a feeling of anxiety that felt like someone was standing on my chest at all times. general outlook on life was grim. you know, the usual withdrawl story.

    i smoked a lot of weed during my withdrawls and did MDA 2-3 times. the bud helped keep my attitude in check and i wouldn't have been able to sleep without it (when i could finally sleep lol). the MDA... the sweet psychedelic amphetamine.. did some the first day i was here and it really helped set in stone my decision to get off of methadone. amazing experience, very eye opening. whenever i started to get down on myself or if the urge to relapse became too strong to handle, i would do some MDA and it would totally rearrange my outlook on the situation for the better. amazing amazing amazing drug.

    near the 14th or 15th day, my attitude brightened and a lot of the physical withdrawls (diarrhea, vomiting, restless legs) lessened. by day 21 or 22, i was almost back too 100%.

    then these changes in my personality kicked in a couple weeks later.

    hope that answered your questions.
     

  4. Collapse Details
     
    #4
    I myself use to abuse benadryl on a daily basis. When I decided to quit drinking I found myself desperate for some sort of high, and of course I turned to benadryl. I use to take 300-600mg on daily. While I did initially feel lingering effects from those excessive doses I noticed that they've tapered off since I quit the benadryl. I'm now taking gabapentin everyday, and its made it very easy to quit drinking and I no longer feel the need to be "on" something all the time. I think its a real miracle drug.
     

  5. Collapse Details
     
    #5
    Ex-Bluelighter Enki's Avatar
    Join Date
    Jul 2008
    Location
    Self-Exiled
    Posts
    5,407
    benedryl is a mild ssri, ssris have some lingering strange withdrawal effects for some people. I wonder if that is some of what is going on with you? If so I'd expect a gradual return to normality over the next couple months.
     

  6. Collapse Details
     
    #6
    Quote Originally Posted by veryvery View Post
    it all started when i kicked street opiates (heroin, oxycodone, hydromorphone) and got into a methadone maintenance treatment program. i wasn't ready to stop getting high every day so i started taking some benadryl after my daily dose to try and reach that blissful nod. i love the way it made me feel, it took the edge off and just "zombified" me, as i like to call it. as my methadone tolerance dose up, as did my benadryl in take. for 8 months, i was taking anywhere from 250 to 400mg of diphenhydramine daily. i couldn't stop. i knew i was damaging my body, but at the time i just didn't give a flying fuck.

    now, i've detoxed from methadone and cut my benadryl intake down drastically (maybe 50-100mg 3 times a week). i started to notice some changes in myself. my lower abdomen is cramped up at all times, i feel like i can't formulate sentences correctly, my people skills have gone down the drain, i'm depressed but can't muster up enough emotion to cry even though i feel like i need to, my brain just feels slow all around. do you think this is from my benadryl abuse and do you think these are just short term ramifications?

    i know benadryl addiction/abuse is a pretty rare problem and it's long term effects from abuse aren't very well known. i just need some insight on the situation. so i turn to you, bluelight.

    i'm really fucking freaked out. any feedback would be greatly appreciated.
    I can finally admit to something haha . I used to abuse DPH before any drug and let me tell you I fried my brain haha, people noticed this that knew me before and I always told em I was a borderline addict to thizz pills. but I fucked myself with DPH.

    When I do any strenous activites I get fucking horrible tremors never happened before. My short term memory is dead and I have problems forming sentences I stutter and misplaced words.

    All before DPH I was normal, I fucked my brain.
     

  7. Collapse Details
     
    #7
    All before DPH I was normal, I fucked my brain.

    my thoughts exactly, friend. how long has it been since you stopped abusing DPH?
     

  8. Collapse Details
     
    #8
    Ex-Bluelighter
    Join Date
    Mar 2008
    Location
    Los Angeles California Where its hot baby!
    Posts
    1,661
    Yah it did answer my questions quite gracefully (: thank you!!

    You actually sound pretty good man?

    Why would you get high just on benadryl alone? I can understand if u were on the done, but just benadryl alone?? I don't get it!!

    Oh hey I got a theory man. When I got off dope last time, I felt pretty good for the first 2 weeks after, but then it was like the PAWS caught up with me or something? I was riding the manic train right after the WD, soooo...

    btw how much methadone did you CT off? That sounds pretty tough man. Luckily I never vomit, even off a 500mg morphine iv a day habit??
    Last edited by Draigan; 22-08-2010 at 08:06.
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •